MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541023
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis treatment (around about two hours after connection at the dialyzer), it was said that a hair crack was observed on the blue luer adapter with blood leakage.The nurse saw it because the patient had a blood drop on her jacket (small blood drop, patient did not recognize that there were blood drops on her clothes).Nothing unusual observed aside from the reported issue.No other products being utilized with the device.Octenisept was the cleaning agent used on the device.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.No instrument used to loosen or tighten the device as it was tighten by hands only.There was a blood loss of maximum of 50ml.No blood transfusion required.No medical intervention/treatment provided due to the event.Treatment was completed.It was said that the catheter was repaired.There was no reported patient injury.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis treatment (around about two hours after connection at the dialyzer), it was said that a very little hair crack was observed on the blue luer adapter with blood leakage.The nurse saw it because the patient had a blood drop on her jacket (small blood drop, patient did not recognize that there were blood drops on her clothes).Nothing unusual was observed aside from the reported issue.No other products were being utilized with the device.Octenisept was the cleaning agent used on the device and also used on cleaning the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.No instrument was used to loosen or tighten the device as it was tightened by hands only.There was a blood loss of maximum of 50ml.No blood transfusion required.No medical intervention/treatment provided due to the event.Treatment was completed on the same day of the event.It was said that the catheter was repaired.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d8, d9, g3, h3, h6, notified date : 2020-oct-14.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during dialysis treatment (around about two hours after connection at the dialyzer), it was said that a very little haircrack was observed on the blue luer adapter with blood leakage.The nurse saw it because the patient had a blood drop on her jacket (small blood drop, patient did not recognize that there were blood drops on her clothes).Nothing unusual observed aside from the reported issue.No other products being utilized with the device.Octenisept was the cleaning agent used on the device and also used on cleaning the adapters.The cleaning agent was allowed to dry thoroughly prior to applying ointment(s) to the area.No instrument used to loosen or tighten the device as it was tighten by hands only.There was a blood loss of maximum of 50ml.No blood transfusion required.No medical intervention/treatment provided due to the event.Treatment was completed on the same day of the event.It was said that the catheter was repaired.There was no reported patient injury.
 
Additional Manufacturer Narrative
H3: evaluation summary: medtronic conducted an investigation based upon all information received.Photos were available for evaluation.The returned device was a different device than the one pictured in the returned photos.Visual inspection noted that the arterial and venous luer adaptors were returned attached to the bifurcated y-hub.The cannula was detached.Close examination of the venous luer adaptor showed no evidence of the crack that was evident in the photos.It was reported that the luer adapter was cracked.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key10767274
Report Number3009211636-2020-00267
Device Sequence Number11722685
Product Code MSD
UDI-Device Identifier10884521135482
UDI-Public10884521135482
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K111817
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number8888541023
Device Catalogue Number8888541023
Device Lot Number1819000139
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2020
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer10/27/2020
11/04/2020
01/29/2021
Initial Report FDA Received Date10/31/2020
Supplement Report FDA Received Date11/09/2020
11/23/2020
02/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight63